MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS10120
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that the biliary stent which was intended to be placed at the apex of a forearm graft, did not deploy simultaneously resulting in the stent to be elongated.The delivery system and stent graft were removed from the patient with no issues.No patient injury was reported.This is the same patient as reported in medwatch report # 9681442-2016-00073.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned stent confirmed the reported stent elongation.The stent length (length between the radiopaque marker sections) was measured to 127 mm.Furthermore, deformations of the stent strut structure were found.As the delivery system was not provided for evaluation, the alleged correlation of the stent elongation and the delivery system could not be verified.Potential contributing factors to the reported event have been considered.As the reported event was found to be an isolated incident, no previous investigations of similar complaints could have been reviewed.A challenging stent placement site as well as tortuous or calcified vessels may contribute to an irregular stent placement.The reported application represents an off-label use of the device which is considered another contributing factor to the reported event.The event also may be associated with an unintended movement of the delivery system during deployment.Excessive compression of the outer catheter during deployment or incorrect holding may cause a change of the stent length.On the basis of the information available, a definitive root cause for the reported event could not be determined.The ifu supplied with this product sufficiently describes the correct application of the device.Furthermore, the ifu states: "should unusual resistance be felt at any time during the procedure, the entire system should be removed as a single unit." and "once the stent is partially or fully deployed, micro-adjustments are no longer possible and the stent should not be dragged or repositioned in the lumen." the ifu indicates that the lifestar biliary stent system is intended for the treatment of biliary strictures resulting from malignant neoplasms.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5492926
Report Number9681442-2016-00074
Device Sequence Number446068
Product Code FGE
UDI-Device Identifier04049519005584
UDI-Public(01)04049519005584(17)180904(10)ANZI0776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2018
Device Catalogue NumberVIUS10120
Device Lot NumberANZI0776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2016
Supplement Report FDA Received Date05/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1